What arrhythmia's would cause a doctor to prescribe baby asprin?
My doctors aren't telling me much right now. They have stepped up their aggressiveness in handling my heart, but haven't mentioned anything other than you're having a cardiac MRI done next week and you need to start taking baby asprin. I saw my 30 day monitor summary, so I know what arrhythmia's it caught....just trying to figure out their thought process.
I believe I recall from your event monitor that they caught some afib so that is likely why the prescribed the aspirin. There is a higher risk of throwing a blood clot with afib so they tend to prescribe medicines that will thin the blood a bit. I would say though if you ever question anything and they fail to tell you or you forget to ask initially don't hesitate to call them with questions. You have a right to know what is going on with your health. Talk to you later.
Some arrhythmias can cause blood to pool in the heart, which can lead to clotting. Atrial fibrillation comes to mind as one possible clot culprit. That's just one example. There are other reasons aspirin may be recommended.
Thanks! Yes, A-fib was on the summary. I didn't find out until today about the aspirin. I tried to get information from the nurses at both offices, since both my cardiologist and my EP thought it would be a good idea for me to take the aspirin. I trust both of them, so I'm not questioning them. I just want to know what they saw because obviously something raised their level of concern. I'm sure I'll find out more next week after the MRI though...I just hate waiting LOL
It is very common for doctors to prescribe asprin, especially baby asprin -- I would not worry too much that it means something serious. They are finding asprin helps a lot of things with little or no risk. Let us know how your tests come out. Wishing you luck and sending good vibes.
Yes, I think you're right, it's prescribed more for older folks. And Afib is a risk factor for stroke, altho depending on how many risk factors you have, they might prescribe Coumadin. There's something called a Chas 2 score and that's how they decide if you need the heavier duty blood thinners. Since they haven't figured out your situation yet, I would guess it's precautionary. You know, better safe than sorry.
I'm one of those "older folks" (that's fine, I can take it ;-) ) who was prescribed a low dose (80mg) daily aspirin. My PCP who is also a pulmonary specialist feels that it helps survivability in the event of a heart attack or stroke. Since my ablation, he has me continue to take a low-medium dose beta blocker (75mg metoprolol) for the very same reason. I seem to tolerate both well without any side effects.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.